Ohio, 2007Hail and Damaging Winds in Ohio, August 25, 2007
August 25, 2007 · NWS RLX · 7 events in 6 counties and zones
Thunderstorms formed, south of a slow moving cold front, during the instability of the late afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms formed, south of a slow moving cold front, during the instability of the late afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 25, 2:15 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 25, 2:15 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
315 PM EDT SAT AUG 25 2007
.SYNOPSIS...
A COLD FRONT APPROACHES TONIGHT WITH SHOWERS AND THUNDERSTORMS
POSSIBLE THROUGH SUNDAY MORNING. ANOTHER COLD FRONT APPROACHES THE
AREA ON WEDNESDAY OR THURSDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORM WILL DEVELOP AHEAD OF A COLD FRONT ACROSS
SOUTHEAST OH AND WEST VIRGINIA THIS AFTERNOON AND EVENING. HOT
TEMPERATURES...HIGH DEWPOINTS...AND THE OROGRAPHIC LIFT WILL BE
SUFFICIENT FOR STORM DEVELOPMENT SOME REACHING SEVERE CRITERIA.
THE COLD FRONT WILL MOVE ACROSS SOUTHEAST OH AROUND 00-03Z SPREADING
SLOWLY EAST TO BE OVER THE EASTERN MOUNTAINS BY SUN 12Z. GFS/NAM
HAVE BEEN SHOWING CONSISTENCY IN THE TIMING OF THIS FRONT. THE NAM
SHOWS LESS DEEP SHEAR (AROUND 30 KNOTS) THAN PREVIOUS RUNS MOVING
ALONG THE FRONT. CAPE VALUES OF ALL MODELS EXCEED 2000 J/KG AHEAD
AND ALONG THE BOUNDARY. MODELS SHOW DESCENT BL CONVERGENCE AS WELL.
THESE CONDITIONS...COMBINED WITH DRY MID LEVELS WILL BE ENOUGH FOR A
FEW DAMAGING WIND GUSTS. SPC HAS THE WHOLE AREA UNDER A SLIGHT RISK
FOR TODAY. H850 TEMPS BACK OFF A DEGREE OR TWO SO HIGHS SHOULD BE A
TOUCH LOWER TONIGHT. WENT CLOSER TO THE LOWER MAV TONIGHT ACROSS
THE WEST AS DRIER COOLER AIR MAY FILTER IN BEHIND THE FRONT...AND A
BLEND OF FWC AND MET ACROSS CENTRAL AND EASTERN SECTIONS. FOR HIGH
SUNDAY WENT WITH A BLEND OF THE FWC AND MAV.
RUNNING WITH CATEGORICAL POPS ACROSS THE NORTHWEST AND NORTH CENTRAL
SECTIONS THIS EVENING...THEN CHANCE POPS WILL MOVE EAST WITH THE
FRONT THRU SUNDAY.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A HIGH PRESSURE SYSTEM WILL BUILD OVER THE REGION THROUGH THE
PERIOD...BUT SOME LOW LEVEL MOISTURE WILL REMAIN. THE MOISTURE MAY
BE ENOUGH IN THE MOUNTAINS TO PROVIDE A FEW AFTERNOON THUNDERSTORMS.
THEREFORE...WILL KEEP SLIGHT POPS IN THE MOUNTAINS DURING THE PEAK
HEATING TIMES.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY OR THURSDAY...PROVIDING
A GOOD CHANCE FOR SOME THUNDERSTORMS. SOME COOLER AND DRYER WEATHER
CAN BE EXPECTED BEHIND THE FRONT.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS EXPECTED EARLY AFTERNOON WITH LOW CU DEVELOPING
LOWLANDS. SOME AFTERNOON CONVECTION CAN DEVELOP MAINLY NEAR
HTS...PKB...AND CRW THAT COULD PRODUCE MVFR/IFR VISIBILITIES ALONG
THUNDERSTORMS THRU SUN 00Z. STORMS CAN ALSO DEVELOP OVER THE
MOUNTAINS THIS AFTERNOON
MODELS HAS BEEN CONSISTENT WITH TIMING OF THE EXPECTED COLD FRONT
ENTERING SOUTHEAST OH AROUND 00-03Z TO AFFECT PKB WITH STRONG STORMS
CAPABLE TO PRODUCE DAMAGING GUSTY WINDS GREATER THAN 35 KNOTS. HTS
AND CRW COULD SEE SOME OF THIS ACTIVITY BUT EXPECTED TO BE LESS
INTENSE. STORM ACTIVITY COULD SPREAD EAST OVERNIGHT TO AFFECT CKB
WITH MVFR CONDITIONS EXCEPT IFR IF A STORM HIT THE SITE DIRECTLY.
THE FRONT WILL SLOWLY PROGRESS EAST TO BE OVER THE EASTERN MOUNTAINS
BY 12Z. AREAS OF FOG WILL BE POSSIBLE OVER AREAS THAT RECEIVE RAIN
THIS AFTERNOON AND EVENING. NOT SURE TO CODE DENSE FOG ATTM...AS A
LIGHT NORTH NORTHWEST BREEZE COULD SUPPRESS FOG FORMATION.
AVIATION OUTLOOK...SUNDAY NIGHT THRU WEDNESDAY...IFR OR WORSE FOG IN
SPOTS LIKELY SUNDAY NIGHT...MONDAY MORNING AND TUESDAY MORNINGS OVER
AREAS THAT RECEIVE RAIN.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...ARJ/RPY
NEAR TERM...ARJ
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...ARJ
Hazardous weather outlook, Aug 25, 3:10 AM EST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
410 AM EDT SAT AUG 25 2007
KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
039-040-260815-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
UPSHUR-BARBOUR-
410 AM EDT SAT AUG 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE AFTERNOON
THRUOGH TONIGHT. THE MAIN THREAT WILL BE FROM DAMAGING WIND
GUSTS...ALTHOUGH HAIL AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT.
VAZ003-004-WVZ024>026-033>038-046-047-260815-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
410 AM EDT SAT AUG 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 25, 3:37 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
437 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG ESE VANSANT 37.23N 82.09W
08/25/2007 BUCHANAN VA COUNTY OFFICIAL
TREES AND POWER LINES DOWN NEAR GARDEN CREEK IN THE
OAKWOOD AREA.
&&
PGThunderstorm Wind, Jackson
- When
- August 25, 3:49 PM EST
- Where
- Jackson County, Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.050, -82.630
Scattered locations had trees or large branches blown down on power lines.
Thunderstorm Wind, Vinton
- When
- August 25, 4:00 PM EST
- Where
- Vinton County, 3 mi N of Mc Arthur
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.293, -82.480
Trees were knocked down on Route 328.
Thunderstorm Wind, Gallia
- When
- August 25, 4:05 PM EST
- Where
- Gallia County, Patriot
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.770, -82.380
Thunderstorm Wind, Athens
- When
- August 25, 4:20 PM EST
- Where
- Athens County, 4 mi WSW of Athens
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.308, -82.169
Numerous trees or large branches fell along Route 56.
Thunderstorm Wind, Gallia
- When
- August 25, 4:45 PM EST
- Where
- Gallia County, 8 mi SW of Gallipolis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.738, -82.305
Trees fell across Harrison Township.
Thunderstorm Wind, Meigs
- When
- August 25, 4:50 PM EST
- Where
- Meigs County, 5 mi NE of Chester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 39.131, -81.854
Trees or large branches fell onto power lines and 1 mobile home.
Hail, Washington
- When
- August 25, 4:55 PM EST
- Where
- Washington County, Little Hocking
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.270, -81.700
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maine, August 25, 20071 death · 1 injured · 52 kt wind · 5 events
- Hail and Damaging Winds in Vermont, August 25, 2007$1.9 million · 1.5 in hail · 40 events
- Hail and Damaging Winds in Pennsylvania, August 25, 20075 injured · $490,000 · 1 in hail · 26 events
- Lightning Strike in Pennsylvania, August 25, 2007$1.3 million · 1 event
- Heat and Hail in Virginia, August 25, 2007$204,000 · 1.75 in hail · 29 events
- Hail and Damaging Winds in Florida, August 25, 2007$220,000 · 50 kt wind · 11 events
- Hail and Damaging Winds in New York, August 25, 2007$135,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Ohio, August 25, 2007$70,000 · 1 in hail · 14 events
- Damaging Winds in North Carolina, August 25, 2007$100,000 · 60 kt wind · 6 events
- Hail in Nebraska, August 25, 2007$110,000 · 1.75 in hail · 3 events
- Damaging Winds and Lightning Strike in Alabama, August 25, 2007$93,000 · 50 kt wind · 4 events
- Heat and Hail in Maryland, August 25, 20071 injured · $28,000 · 50 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48465, 48466, 48468, 48467, 48469, 48470, 48471.